MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZMB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Blurred Vision (2137); Visual Impairment (2138)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided, but the best estimate is (b)(6) 2019.If explanted; give date: not applicable, lens remains implanted.(b)(4).Device evaluation: the product testing could not be performed as the product was not returned (the lens remains implanted).The reported complaint cannot be confirmed.Manufacturing records review: the manufacturing records for the device were reviewed and no deviation or nonconformance reports related to this production order were found.The product was manufactured and released according to specifications.A search in complaint history revealed that one (1) additional complaint was received from this production order number; however, the complaint is not related to this event, and since it was of low risk; therefore, no investigation was required.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
A female patient reported that she had 20/20 vision right after surgery on her left eye (os).However, lately she noticed that her vision is getting worse and worse, she needs to put things right next to her face to read the item.The patient has eye pain sporadically and gets a sharp pain in her eye off and on which started last year.Her doctor recommended to the patient to see an eye specialist for a routine eye exam.On (b)(6) 2020, the patient indicated that she is still not able to see near or far well and her vision is blurry, not clear.The patient noted that the lens was to correct her far and near vision.Reportedly, the patient¿s problem with the left eye started about 5-6 months ago, she noticed her vision is not as good, not clear as it used to be.The patient was given readers but she still has issues with this eye.The patient cannot recognize people even with the readers, unless they are within 12 feet distance from her.Recently, the patient was referred to a specialist who indicated that there was no issue with the lens.The specialist asked the patient to return in two weeks and they could suction out the cloudy part/the film underneath the lens.No clarification was provided by the doctor to the patient as to what the issue was.The patient reported she has not been able to go back for treatment of the cloudy film in her eye as the doctor postponed the appointment due to the covid-19 pandemic issue.The patient is not able to drive at all at night time as she cannot see well.The patient also noted that her physician assistant (pa) and doctors informed her that she also has fold/wrinkle in her left eye which according to the doctor is either due to an injury prior to cataract or it occurred at the time of cataract surgery.The patient was told that the fold/wrinkle issue will resolve on its own.The patient will go back for treatment after the covid-19 pandemic and as soon as her doctor is ready to treat her.No additional information was provided.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa-010215.

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key9999017
Report Number2648035-2020-00389
Device Sequence Number14427127
Product Code MFK
UDI-Device Identifier05050474535701
UDI-Public(01)05050474535701(17)171204
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/02/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/04/2017
Device Model NumberZMB00
Device Catalogue NumberZMB00U0240
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 03/30/2020
Supplement Date Received by Manufacturer10/25/2020
Initial Report FDA Received Date04/25/2020
Supplement Report FDA Received Date11/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Date Report Sent to FDA01/01/2005